Medsafe Logo
Hide menus
Show menus

Medicines

Revised: 1 September 2016

Label Statements Database

Edition 1.17 (August 2016)

This database lists the warning and advisory statements that are required on medicine and related product labels under regulations 13(1)(i) and 14(1)(f) of the Medicines Regulations 1984. Words of a similar meaning to the statements in the database may be used and individual statements may be combined provided the intent is not changed.

The full set of labelling requirements for medicines is specified in the Medicines Regulations 1984 and described in the Medsafe guidance document 'Guideline on the Regulation of Therapeutic Products in New Zealand, Part 5: Labelling of Medicines and Related Products'.

Download the Guideline on the Regulation of Therapeutic Products in New Zealand, Part 5: Labelling of Medicines and Related Products (Word 1.9 MB,19 pages).

Each label statement for a medicine or related product has a "required by" date. This is the date on which inclusion of the statement on labels becomes mandatory. Those label statements that were required prior to August 2011 have been given a "required by" date of 1 August 2011.

The "required by" date for future statements will generally be one year from the date on which the statement was added to the database, to allow distributors to amend product labels.

Required label statements will only be added to the database following consultation with affected parties. In cases where a required label statement is added as the result of a recommendation from the Medicines Classification Committee, consultation will occur through the normal Medicines Classification Committee process.

Explanatory Notes

Unless specifically indicated, the statements do not apply to prescription medicines.

Unless indicated otherwise, the label statements are required for all products containing any proportion of the named ingredient or any form of that ingredient.

In this database "For oral use" means the product is intended to be swallowed.

* Substances marked with an asterisk (*) also require statements of their own in addition to those applicable to their group or class.

Medicine/Group/ClassConditionsStatements or requirementsRequired by
5HT1 agonists
Includes:
 
  • Chronic use can result in a rebound headache.
  • Do not use if you have an irregular heartbeat.
  • Do not use if you are allergic to sulfonamides.
  • Do not use with other migraine medications except on doctor's advice.
  • Do not use if you are pregnant except on doctor's advice.
1/08/2011
Acetaminophensee Paracetamol  
Acetylsalicylic acidsee Aspirin  
Alclometasonesee Corticosteroids, topical  
Alcoholsee Ethanol  
Alimemazinesee Antihistamines, sedating  
Antihistamines, non-sedating
Includes:
For oral use
  • Although this medicine is unlikely to affect your ability to drive or operate machinery, a few people may be impaired and care should be taken.
1/08/2011
In cough and cold medicines
  • Do not use in children under 6 years old.
  • Consult a healthcare professional before using in children aged six years and over.
  • Do not use with other antihistamines.
  • Do not use with other medicines intended to treat the symptoms of the common cold except on the advice of a healthcare professional.
1/08/2011
Antihistamines, non-sedating, loratadine/desloratadine
Includes:
For oral use
  • Some people might get drowsy on this medicine. You should make sure you are not affected before doing such activities that require full attention, such as driving or operating machinery.
    [or]
  • Although this medicine is unlikely to affect your ability to drive or operate machinery, a few people may be impaired and care should be taken.
1/08/2011
In cough and cold medicines
  • Do not use in children under 6 years old.
  • Consult a healthcare professional before using in children aged six years and over.
  • Do not use with other antihistamines.
  • Do not use with other medicines intended to treat the symptoms of the common cold except on the advice of a healthcare professional.
1/08/2011
Antihistamines, sedating
Includes:
For oral use
  • This medicine may cause drowsiness.
  • Be cautious about driving a vehicle or operating machinery within 8 hours of taking this medicine.
1/08/2011
In cough and cold medicines
  • Do not use in children under 6 years old.
  • Consult a healthcare professional before using in children aged six years and over.
  • Do not use with other antihistamines.
  • Do not use with other medicines intended to treat the symptoms of the common cold except on the advice of a healthcare professional.
1/08/2011
For the treatment of insomnia or anxiety
  • Do not use in children under 12 years old.
  • Do not exceed the maximum stated dose.
  • This product is for temporary use only. [or] For short term use only.
  • Consult a doctor if sleeplessness (or anxiety) persists.
1/08/2011
Antitussives
Includes:
In cough and cold medicines
  • Do not use in children under 6 years old.
  • Consult a healthcare professional before using in children aged six years and over.
  • Do not use with other medicines intended to treat the symptoms of the common cold except on the advice of a healthcare professional.
1/08/2011
AspirinFor oral use
  • Unless a doctor has told you to, do not use this product in children under 12 years of age or teenagers with chickenpox, influenza or fever.
  • Do not use for more than a few days at a time except on doctor's advice.
  • Prolonged or excessive use can be harmful.
1/06/2014
[or]
  • Unless a doctor has told you to, do not use this product in children under 12 years of age or teenagers with chickenpox, influenza or fever.
  • Unless a doctor has told you to do not use if you have asthma.
  • Do not use this product if you have a stomach ulcer, or are allergic to aspirin or anti-inflammatory medicines. If you get an allergic reaction stop taking and see your doctor immediately.
  • Unless a doctor has told you to, do not use this product for more than a few days at a time. Warning - Prolonged or excessive use can be harmful.
  • Do not use with other medicines containing aspirin or other anti-inflammatory medicines that you are taking regularly unless advised to do so by a doctor or pharmacist.
  • Do not use this product during the first 6 months of pregnancy, except on doctor's advice. Do not use at all during the last 3 months of pregnancy.
12/09/2012
Beclometasonesee Corticosteroids, nasal  
Beclomethasonesee Beclometasone  
Bromhexinesee Mucolytics/Expectorants  
Brompheniraminesee Antihistamines, sedating  
Budesonidesee Corticosteroids, nasal  
BufexamacFor dermal use
  • If you get an allergic reaction stop taking and see your doctor immediately.
  • Local skin irritations may occur with the use of [name of active substance].
  • Do not use in children under 2 years old.
  • Do not use under bandages or dressings.
  • Do not use on broken or blistered skin.
  • Do not use for the treatment of chronic or recurring skin conditions.
  • Do not use on large areas of skin except on the advice of a healthcare professional.
  • Do not use if you have previously had an allergic reaction to any of the ingredients.
  • Do not use for more than 7 days at a time, except on doctor's advice.
  • Avoid contact with eyes and mouth.
  • Consult a healthcare professional before use if you have a current or past history of skin allergy or irritation.
  • Consult a doctor if symptoms/condition persist(s), worsens or recur.
1/08/2011
CetirizineWhen sold as a General Sale Medicine
  • Do not use in children under 12 years old.
  • Do not use for more than 5 days at a time.
  • Do not use with other antihistamines.
  • Do not use if you are pregnant except on the advice of a healthcare professional.
  • Do not use if you are breastfeeding except on the advice of a healthcare professional.
1/04/2014
see also Antihistamines, non-sedating  
Chlorphenaminesee Antihistamines, sedating  
Chlorpheniraminesee Chlorphenamine  
Cimetidinesee H2 antagonists  
Clobetasonesee Corticosteroids, topical  
CodeineWhen sold as a Restricted Medicine, Pharmacy-only Medicine or General Sale Medicine
  • Do not use for more than 3 days.
  • Codeine is an addictive substance.
  • Do not use if you are breastfeeding except on doctor's advice.
  • This medicine may cause drowsiness.
  • If affected, do not drive a vehicle or operate machinery.
1/09/2015
When sold as a Prescription Medicine
  • Codeine is an addictive substance.
1/08/2011
Corticosteroids, nasal
Includes:
For nasal use
  • Do not use in children under 12 years old.
  • Do not exceed the maximum stated dose.
  • Dose should be reduced for maintenance treatment once full effect is obtained.
  • Do not use for longer than 6 months except on the advice of a healthcare professional.
  • Do not use with another steroid product, e.g. tablets, asthma or nasal inhaler, except on the advice of a healthcare professional.
  • Consult a healthcare professional before use if you have a nasal or sinus infection.
  • Consult a healthcare professional before use if you have recently had an injury or surgery to your nose.
  • Consult a healthcare professional before use if you have ulceration in your nose.
  • Consult a healthcare professional if you develop signs/symptoms of nasal infection such as fever, facial pain or swelling, or discoloured nasal discharge.
  • Consult a healthcare professional if your nose bleeds.
  • Consult a healthcare professional if you have eye pain or visual disturbances.
  • Consult a healthcare professional if symptoms/condition persist(s) for more than 7 days.
1/08/2011
Corticosteroids, topical
Includes:
For dermal use (alclometasone and clobetasone)
  • Do not use for acne.
  • Do not use on the face.
  • Do not use under bandages or dressings except on doctor's advice.
  • Do not use for more than 7 days at a time, except on doctor's advice.
  • Caution: Contains [names of any preservatives or allergens].
1/08/2011
For dermal use (hydrocortisone)
  • Do not use in children under 2 years old except on doctor's advice.
  • Do not use for acne.
  • Keep out of eyes
  • Do not use under bandages or dressings except on doctor's advice.
  • Do not use for more than 7 days at a time, except on doctor's advice.
1/08/2011
Cortisolsee Hydrocortisone  
Cough and cold medicines
Includes:
 
  • Do not use in children under 6 years old.
  • Consult a healthcare professional before using in children aged six years and over.
  • Do not use with other medicines intended to treat the symptoms of the common cold except on the advice of a healthcare professional.
1/10/2016
Cyclizinesee Antihistamines, sedating  
Decongestants, nasal
Includes:
For nasal use
  • Do not use in children under 2 years old.
1/08/2011
Descarboethoxyloratadinesee Desloratadine  
DesiccantOn the desiccant label
  • Do not swallow.
1/08/2011
Desloratadinesee Antihistamines, non-sedating, loratadine/desloratadine  
Dexchlorpheniraminesee Antihistamines, sedating  
Dextromethorphansee Antitussives  
DiclofenacWhen sold as an Over-the-Counter medicine for oral use
  • If you get an allergic reaction stop taking and see your healthcare professional immediately.
  • Do not use if you are allergic to [name of active substance].
  • Do not use if you have kidney problems.
  • Do not use if you have heart problems.
  • Do not use if you have asthma except on the advice of a healthcare professional.
  • Do not use if you are allergic to [other] anti-inflammatory medicines.
  • Do not take more than the maximum stated dose.
  • Do not use for more than a few days at a time except on the advice of a healthcare professional.
  • Long term use can be harmful and increases the risk of heart attack, stroke or liver damage.
  • Unless a healthcare professional has told you to, do not use [this product/insert name of product] with other medicines containing diclofenac, aspirin or other anti-inflammatory medicines or other medicines that you are taking regularly.
  • Do not use [this product/insert name of the product] during the first 6 months of pregnancy, except on the advice of a healthcare professional.
  • Do not use at all during the last 3 months of pregnancy.
1/07/2016
When sold as an Over-the-Counter medicine for topical use
  • If you get an allergic reaction stop taking and see your healthcare professional immediately.
  • Do not use if you are allergic to [name of active substance].
  • Do not use if you are allergic to [other] anti-inflammatory medicines.
1/07/2016
Diphenhydraminesee Antihistamines, sedating  
Doxylaminesee Antihistamines, sedating  
EthanolWhen present at 3% or greater for internal use
  • Caution: Contains alcohol.
1/08/2011
Ethyl alcoholsee Ethanol  
Expectorant/Mucolyticsee Mucolytics/Expectorants  
Famciclovir 
  • Do not use in children under 18 years old.
  • Treatment should not be repeated within 7 days.
  • Consult a healthcare professional before use if you have kidney problems or impaired renal function.
1/08/2011
Famotidinesee H2 antagonists  
FexofenadineWhen sold as a General Sale Medicine
  • Do not use in children under 12 years old.
  • Do not use for more than 5 days at a time.
  • Do not use with other antihistamines.
  • Do not use if you are pregnant except on the advice of a healthcare professional.
  • Do not use if you are breastfeeding except on the advice of a healthcare professional.
1/08/2011
see also Antihistamines, non-sedating  
FluoridesIn products for external use other than paste/powder/gel for cleaning teeth
  • Do not use in children under 6 years old.
  • Do not swallow.
1/08/2011
For oral use
  • Dosage:
    3 to 5 years old0.25mg fluoride per day
    6 to 8 years old0.5mg fluoride per day
    9 years old and over1.0mg fluoride per day
  • Fluoride tablets should be chewed thoroughly or dissolved in drinking liquid before swallowing.
  • Use of this product is not necessary in areas supplied with fluoridated water. Contact your dental professional or local water authority for information on the fluoride content of your water supply.
  • Do not use if you are pregnant.
1/08/2011
Fluticasonesee Corticosteroids, nasal  
Guaifenesinsee Mucolytics/Expectorants  
H2 antagonists
Includes:
When sold as a Pharmacy-only Medicine
  • Do not use this medicine for any purpose other than that specified on the pack, except on doctor's advice.
  • Do not use with aspirin except on doctor's advice.
  • Do not use with [other] anti-inflammatory medicines except on doctor's advice.
  • Consult a doctor if symptoms/condition persist(s), worsens or recur.
  • Consult a doctor if symptoms/condition recur[s] within 2 weeks of completing the treatment.
  • Consult a doctor if new or additional symptoms occur.
1/08/2011
Additionally in the case of cimetidine
  • Do not use with medicines containing warfarin, phenytoin or theophylline except under medical supervision.
1/08/2011
If the warning statements are included on a package insert instead of the label
  • Read the enclosed package insert before starting to use this product.
1/08/2011
Hexachlorophanesee Hexachlorophene  
HexachloropheneFor external use
  • Do not use in children or infants except on doctor's advice.
  • Do not use on burnt or damaged skin.
  • Caution: Contains hexachlorophene.
1/08/2011
HydrocortisoneFor rectal use
  • Do not use in children.
  • Do not use for more than a few days at a time.
  • Consult a doctor if symptoms/condition persist(s), worsens or recur.
  • Consult a doctor if rectal bleeding occurs.
1/08/2011
see also Corticosteroids, topical  
Hydroxyethylrutosides
Includes:
 
  • Do not use if you are pregnant except on the advice of a healthcare professional.
1/08/2011
IbuprofenWhen sold as a Pharmacy-only Medicine in a liquid oral dose form
  • [Either]
    • Do not use in children who are taking other medicines except on doctor's advice.
    • Do not use in children who are allergic to aspirin, ibuprofen or other anti-inflammatory medicines except on doctor's advice.
    • Do not use in children suffering from asthma except on doctor's advice.
    • Do not use in children who are suffering from dehydration through diarrhoea or vomiting except on doctor's advice.
    • Do not use in children with kidney problems or impaired renal function except on doctor's advice.
    • Do not use in children with stomach disorders.
    • Do not use in children under 12 months old except on doctor's advice.
    • Do not use in children under 3 months old.
    • If you know that your child's weight is less than the weight corresponding to their age in the table, choose the dose for their weight.
    • Do not exceed the maximum stated dose.
    • Do not give more than 4 doses in 24 hours [or 3 doses in 24 hours, depending on the doses specified].
    • Do not use for more than a few days at a time except on doctor's advice.
    • Consult a doctor if symptoms/condition persist(s), worsens or recur.
  • [Or the Australian label statements for paediatric ibuprofen preparations may be used]
  • [and Either]
    (The following dose instructions are based on the policy that the only permissible strengths are concentrations of 20mg/mL or 40mg/mL. Doses must be presented on the labels with ages (in months or years), weights (kg) and volumes (mL)).
    Dosage (every 6-8 hours as necessary, with no more than FOUR doses in 24 hours):
    AgeAverage body weight (kg)Dose (mg)Dose (mL) from 20mg/mL suspensionDose (mL) from 40mg/mL suspension
    3-6 months6-8 kg40-60 mg2-3 mL1-1.5 mL
    6-12 months8-10 kg60-80 mg3-4 mL1.5-2 mL
    1-2 years10-12 kg80-100 mg4-5 mL2-2.5 mL
    2-3 years12-14 kg100-120 mg5-6 mL2.5-3 mL
    3-4 years14-16 kg120-140 mg6-7 mL3-3.5 mL
    4-5 years16-18 kg140 mg7 mL3.5 mL
    5-6 years18-20 kg140-160 mg7-8 mL3.5-4 mL
    6-7 years20-22 kg160-180 mg8-9 mL4-4.5 mL
    7-8 years22-25 kg180-200 mg9-10 mL4.5-5 mL
    8-9 years25-28 kg200-220 mg10-11 mL5-5.5 mL
    9-10 years28-32 kg220-240 mg11-12 mL5.5-6 mL
    10-11 years32-36 kg240-280 mg12-14 mL6-7 mL
    11-12 years36-41 kg280-300 mg14-15 mL7-7.5 mL

  • [Or]
    Dosage (every 6-8 hours as necessary with no more than THREE doses in 24 hours):
    AgeAverage body weight (kg)Dose (mg)Dose (ml) from 20mg/mL suspensionDose (ml) from 40mg/mL suspension
    3-6 months6-8 kg60-80 mg3-4 mL1.5-2.0 mL
    6-12 months8-10 kg80-100 mg4-5 mL2.0-2.5 mL
    1-3 years10-14 kg100-140 mg5-7 mL2.5-3.5 mL
    3-5 years14-18 kg140-180 mg7-9 mL3.5-4.5 mL
    5-7 years18-22 kg180-220 mg9-11 mL4.5-5.5 mL
    7-9 years22-28 kg220-280 mg11-14 mL5.5-7.0 mL
    9-12 years28-40 kg280-400 mg14-20 mL7.0-10 mL

    (Wider age ranges than those listed above could be specified for children aged 1 year and over. A two year or three year age range (e.g. "1-2 years", "1-3 years" or "2-3 years") is acceptable for children aged 1 year and over, whereas up to a four year age range e.g. "3-4 years" (two year age range), "3-5 years" (three year age range), "3-6 years" (four year age range) or "4-7 years" (four year age range) is acceptable only for children over three years of age. Doses must still be consistent with the above table. A medicine label may include only a subset of the age groups - for example, doses only for children aged from 7-12 years.)
1/12/2013
When sold as a General Sale Medicine in a solid oral dose form
  • Do not use in children under 6 years old except on doctor's advice.
  • Do not use [this product/insert name of product] if you are aged 65 years or over except on doctor's advice. (This statement is not required on products containing ibuprofen indicated exclusively for the treatment of dysmenorrhoea)
  • Do not use if you have a stomach ulcer.
  • Do not use if you have asthma except on doctor's advice.
  • Do not use if you are allergic to aspirin or ibuprofen except on doctor's advice.
  • Do not use if you are allergic to [other] anti-inflammatory medicines.
  • Do not exceed the maximum stated dose.
  • Do not use for more than a few days at a time except on doctor's advice.
  • Do not use with other medicines you are taking regularly except on doctor's advice.
  • Consult a healthcare professional before use if you have kidney problems or impaired renal function.
  • Do not use at all during the last 3 months of pregnancy.
  • Do not use [this product/insert name of the product] during the first 6 months of pregnancy, except on doctor's advice.
1/08/2011
When sold as a Pharmacy-only Medicine in a solid oral dose form
  • Do not use if you have a stomach ulcer.
  • Do not use if you have asthma except on doctor's advice.
  • Do not use if you are allergic to aspirin or ibuprofen except on doctor's advice.
  • Do not use if you are allergic to [other] anti-inflammatory medicines.
  • Do not exceed the maximum stated dose.
  • Do not use for more than a few days at a time except on doctor's advice.
  • Do not use with other medicines you are taking regularly except on doctor's advice.
  • Consult a healthcare professional before use if you have kidney problems or impaired renal function.
  • Do not use at all during the last 3 months of pregnancy.
  • Do not use [this product/insert name of the product] during the first 6 months of pregnancy, except on doctor's advice.
1/08/2011
When sold as a Restricted Medicine in a solid oral dose form
  • Do not use in children under 12 years old.
  • Do not use if you have a stomach ulcer.
  • Do not use if you have asthma except on doctor's advice.
  • Do not use if you are allergic to aspirin or ibuprofen except on doctor's advice.
  • Do not use if you are allergic to [other] anti-inflammatory medicines.
  • Do not exceed the maximum stated dose.
  • Do not use for more than a few days at a time except on doctor's advice.
  • Do not use with other medicines you are taking regularly except on doctor's advice.
  • Consult a healthcare professional before use if you have kidney problems or impaired renal function.
  • Do not use at all during the last 3 months of pregnancy.
  • Do not use [this product/insert name of the product] during the first 6 months of pregnancy, except on doctor's advice.
1/08/2011
For external use
  • Do not use if you are allergic to aspirin or ibuprofen except on doctor's advice.
  • Do not use with [other] anti-inflammatory medicines except on doctor's advice.
1/08/2011
IodineFor oral use in medicines containing 300 micrograms or more of iodine per recommended daily dose
  • Total [name of active substance] intake may exceed recommended level when taking this preparation.
  • Caution: Contains [name of active substance].
  • Do not use if you are pregnant except on doctor's advice.
1/08/2011
Ipecacuanhasee Mucolytics/Expectorants  
Ketotifensee Antihistamines, sedating  
Lansoprazolesee Proton pump inhibitors  
LevocabastineFor nasal use or ophthalmic use
  • Although this medicine is unlikely to affect your ability to drive or operate machinery, a few people may be impaired and care should be taken.
1/08/2011
Levocetirizinesee Antihistamines, non-sedating  
LoperamideWhen sold as a General Sale Medicine
  • If symptoms persist for more than 48 hours see a doctor.
  • [the following may be on a package insert]
    Maintain hygiene and handwashing. Drink plenty of fluid to remain hydrated.
    Ask your employer if your illness may put others in the workplace at risk.
1/08/2011
LoratadineWhen sold as a General Sale Medicine
  • Do not use in children under 12 years old.
  • Do not use for more than 5 days at a time.
  • Do not use with other antihistamines.
  • Do not use if you are pregnant except on the advice of a healthcare professional.
  • Do not use if you are breastfeeding except on the advice of a healthcare professional.
1/04/2014
see also Antihistamines, non-sedating, loratadine/desloratadine  
Meclizinesee Meclozine  
Meclozinesee Antihistamines, sedating  
Mepyraminesee Antihistamines, sedating  
Mometasonesee Corticosteroids, nasal  
Mucolytics/Expectorants
Includes:
see Cough and cold medicines  
Nasal corticosteroidssee Corticosteroids, nasal  
Nasal decongestantssee Decongestants, nasal  
Nizatidinesee H2 antagonists  
Non-sedating antihistaminessee Antihistamines, non-sedating  
Omeprazolesee Proton pump inhibitors  
Oxerutinssee Hydroxyethylrutosides  
OxymetazolineWhen sold as a General Sale Medicine for nasal use
  • Do not use in children under 12 years of age except on the advice of a doctor, nurse or pharmacist.
  • Do not use in children under 2 years old.
  • Do not use for more than 3 days.
  • Consult a doctor, nurse or pharmacist if you have any medical conditions or are taking any other medications.
19/06/2014
When sold as a Pharmacy-only Medicine for nasal use
  • Do not use in children under 2 years old.
1/08/2011
see also Decongestants, nasal  
Pantoprazolesee Proton pump inhibitors  
Paracetamol
  • New product applications from 1 December 2013
  • New labels for existing products from 1 December 2013
  • Dosage (every four to six hours with no more than four doses in 24 hours):
    (These dose instructions are based on the policy that liquid dose forms should be consistent in strength, i.e. 120mg/5mL or 250mg/5mL - reserving the 250mg/5mL concentration for adults. The recommended dose should be able to be measured using commonly available metric measuring devices)
    AgeAverage body weight (kg)Single dose (mg)
    1 - 3 months4 - 660 - 90
    3 - 6 months6 - 890 - 120
    6 - 12 months8 - 10120 - 150
    1 - 2 years10 - 12150 - 180
    2 - 3 years12 - 14180 - 210
    3 - 4 years14 - 16210 - 240
    4 - 5 years16 - 18240 - 270
    5 - 6 years18 - 20270 - 300
    6 - 7 years20 - 22300 - 330
    7 - 8 years22 - 25330 - 375
    8 - 9 years25 - 28375 - 420
    9 - 10 years28 - 32420 - 480
    10 - 11 years32 - 36480 - 540
    11 - 12 years36 - 41540 - 615
    > 12 years500 to 1000mg. Dosage should not exceed 4g in 24 hours.

    (Wider age ranges (e.g. 1-3 years) may be used on product labelling where appropriate. A medicine label may include only a subset of the age groups - for example, dosing for ages 6-12 years only. Doses must still be consistent with the above table.)
  • [Either]
    Adults: Keep to the recommended dose. Don't take this medicine for longer than a few days at a time unless advised by a doctor.
    [and/or]
    Children and adolescents: Keep to the recommended dose. Do not take this medicine for longer than 48 hours at a time unless advised by a doctor.
    [and]
    If you know that your child's weight is less than the weight corresponding to the age in the table, choose the dose for their weight.
    [and]
    If an overdose is taken or suspected, ring the Poisons Information Centre (Australia 131 126; New Zealand 0800 764 766) or go to a hospital straight away even if you feel well because of the risk of delayed, serious liver damage.
    [and]
    Do not take with other products containing paracetamol, unless advised to do so by a doctor or pharmacist.
1/12/2013
Existing products for which no changes to labels are made
  • Dosage (these dose instructions are based on the policy that liquid dose forms should be consistent in strength, i.e. 120mg/5mL or 250mg/5mL - reserving the 250mg/5mL concentration for adults):
    3 to 12 months old60 to 120mg up to 4 times a day
    1 to 5 years old120 to 250mg up to 4 times a day
    6 to 12 years old250 to 500mg up to 4 times a day
    12 years old and over500 to 1000mg up to 4 times a day
  • Prolonged or excessive use can be harmful.
  • Do not use for longer than 48 hours except on doctor's advice.
Pheniraminesee Antihistamines, sedating  
Phenylephrinesee Cough and cold medicines  
see Decongestants, nasal  
Pholcodinesee Antitussives  
Products for external usesee Topical products  
Promethazinesee Antihistamines, sedating  
Proton pump inhibitors
Includes:
 
  • Do not use if you are experiencing weight loss, persistent regurgitation of food or vomiting, difficulty swallowing or symptoms of gastro-intestinal bleeding, except on medical advice.
  • This product is for temporary use only. [or] For short term use only.
  • Do not use this medicine for any purpose other than that specified on the pack, except on doctor's advice.
  • Do not use if you are pregnant except on the advice of a healthcare professional.
  • Consult a doctor if symptoms/condition persist(s), worsens or recur.
  • Consult a doctor if new or additional symptoms occur.
1/08/2011
Pyrilaminesee Mepyramine  
RanitidineWhen sold as a General Sale Medicine
  • Do not use this medicine for any purpose other than that specified on the pack, except on doctor's advice.
  • Do not use with aspirin except on doctor's advice.
  • Do not use with [other] anti-inflammatory medicines except on doctor's advice.
  • Consult a doctor if symptoms/condition persist(s), worsens or recur.
  • Consult a doctor if symptoms/condition recur[s] within 2 weeks of completing the treatment.
  • Consult a doctor if new or additional symptoms occur.
1/08/2011
see also H2 antagonists  
Rizatriptansee 5HT1 agonists  
Rupatadinesee Antihistamines, non-sedating  
Rutinssee Hydroxyethylrutosides  
SalicylamideFor oral use
  • Do not use in children under 2 years old.
  • Do not use for more than a few days at a time except on doctor's advice.
1/08/2011
SalicylatesFor oral use (except aspirin and teething gels)
  • Do not use in children under 2 years old.
  • Do not use for more than a few days at a time except on doctor's advice.
1/08/2011
Salicylic acidFor oral use
  • Do not use in children under 2 years old.
  • Do not use for more than a few days at a time except on doctor's advice.
1/08/2011
In a dose form for treatment of warts
  • Do not use in the anal area.
  • Do not use in the genital area.
  • Do not use on moles.
  • Do not use on the face.
1/08/2011
Sedating antihistaminessee Antihistamines, sedating  
Sumatriptansee 5HT1 agonists  
TartrazineFor oral use
  • Caution: Contains tartrazine.
1/08/2011
Topical corticosteroidssee Corticosteroids, topical  
Topical productsIn all cases
  • For external use only. [or] Caution: Not to be taken.
  • Caution: Contains [names of any preservatives or allergens].
1/08/2011
When intended for vaginal use, and when applicable (eg, when the product is to be applied to the male genital area and the product contains ingredients such as mineral oil and paraffin waxes that degrade latex rubber on contact)
  • This medicine may affect the rubber used in condoms or other contraceptive devices.
1/08/2011
TretinoinWhen sold as a Prescription Medicine
  • Do not use if you are pregnant.
1/08/2011
For oral use
  • Warning - causes Birth Defects.
  • Do not become pregnant during use or within [time period in approved data sheet] of stopping treatment.
1/08/2011
For dermal use
  • Warning - may cause Birth Defects.
1/08/2011
Triamcinolonesee Corticosteroids, nasal  
Trimeprazinesee Alimemazine  
Xylometazolinesee Decongestants, nasal  
ZincFor oral use
  • Prolonged or excessive use can be harmful.
  • Caution: Contains [name of active substance].
1/08/2011
Zolmitriptansee 5HT1 agonists  
0 1 2 4 5 6 7 9 [ /